Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Failing on Truvada and Efavirenz
Nov 29, 2009

Doctors!! My sister was diagnosed HIV positive over five years ago and initiated ART [truvada and Efavirenz]and her cd4 went up to a thousand last year but since the beggining of this year her health has deteriorated and checked her CD4 now at 2cells/microlitre - Please advise on the possible altenative combination

Response from Dr. McGowan

Hello I am sorry to hear about your sister's deterioration as you describe it. If her CD4 count is 2 when it had been 1000, there is clearly cause for concern. Here are my suggestions: (1) she should find out what is happening to her viral load...if this has gone up (that is above the level of detection) she needs (2) testing for HIV drug resistance (3) if her viral load has gone up, one has to ask why? (4) Were there any issues with medication adherence? This is important since this might impact the effectiveness of her next HIV regimen. Fortunately, other treatment options exist and with the selection of an appropriate HIV regimen, close monitoring for the new treatment's effectiveness she should be able to achive immune recovery with an increase in her CD4 count and virlogic suppression. Thanks Joe


Previous
needle Stick At Work
Next
Missed PEP pill

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement